| Home | E-Submission | Sitemap | Contact us |  
Korean J Crit Care Med > Volume 19(2); 2004 > Article
Korean Journal of Critical Care Medicine 2004;19(2): 130-133.
증례 : 당뇨병성 자율신경병증 환자에서 전신마취 후에 발생한 갑작스런 호흡정지와 뇌손상 -증례 보고-
안태훈, 김태형, 유병식
조선대학교 의과대학 마취통증의학교실
Acute Respiratory Arrest and Brain Sequale Ocurred after General Anesthesia in Diabetic Autonomic Neuropathy Patient: A Case Report
Tae Hun An, Tae Hyeong Kim, Byung Sik Yu
Department of Anesthesiology and Pain Medicine, College of Medicine, Chosun University, Gwangju, Korea. ath620@hanmail.net
ABSTRACT
The incidence of autonomic neuropathy is high in diabetic patients. Cardiovascular complications including sudden cardiorespiratory arrest, bradycardia, hypotension can occur in diabetic patients complicated with autonomic neuropathy. The causes of sudden deaths in diabetics may not always be due to silent myocardial infarction but may also be due to autonomic neuropathy. Patients with diabetic autonomic neuropathy are less able to withstand hypoxia compare to normal people due to sympathetic nerve system damage. We present a case of acute respiratory arrest that occured in a 38 years old diabetic autonomic neuropathy patient after general anesthesia. Even though the patient was carried rapid and adequate airway management within 5 minutes, the patient had severe brain sequale. We conclude that the diabetic autonomic neuropathy patients require more careful monitoring and management for the hypoxia and cardiovascular status because they are more sensitive in hypoxia.
Key Words: Acute respiratory arrest; Diabetic autonomic neuropathy; Hypoxia; Severe brain sequale
Editorial Office
#805-806, Yongseong Biztel, 109 Hangang-daero, Yongsan-gu, Seoul 04376, Korea
TEL: +82-2-2077-1533   FAX: +82-2-2077-1535   E-mail: acc@accjournal.org
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Critical Care Medicine. All rights reserved.                 developed in m2community
Close layer
prev next